Nelson Fentanyl Task Force is issuing a urgent warning to the public after it was reported there may have been some people overdose Saturday night (February 15th).
In an emailed release Sunday, ANKORS Executive Director Cheryl Dowden said the Nelson Fentanyl Task Force was informed by Nelson Police Department after police issued a warning of a toxic and deadly strain of drugs in the area.
“We are extremely saddened by this news . . . ,” Dowden said.
"Users are advised not to use alone, to carry naloxone and to get drugs tested if possible," the NPD release said.
Dowden said at this point it is not clear what substances were involved in the possible overdoses.
“We do know that we have an EXTREMELY TOXIC DRUG SUPPLY,” Dowden said.
Dowden issued a warning to the public.
- Please TEST YOUR DRUGS with Fentanyl Test Strips available at ANKORS
- FTIR drug checking services also available at ANKORS.
Dowden suggested drug users use small "test" amounts; do not use alone and be trained in and carry NALOXONE.
Interior Health later issued a statement saying:
"There have been recent reports of multiple OVERDOSES with SEVERE OUTCOMES in Nelson, BC. There is no specific substance known to be linked to these events. TOXIC DRUGS are circulating."
Know the signs of overdose and how to respond
- Recognize the signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
- Call 9-1-1 immediately
- Open airway and give rescue breaths
- Give naloxone (Narcan) if you have it.